Flattening of Bond Yield Curves for Long Maturities

  • Author(s): MILES LIVINGSTON, SURESH JAIN
  • Published: Apr 30, 2012
  • Pages: 157-167
  • DOI: 10.1111/j.1540-6261.1982.tb01101.x

ABSTRACT

The paper presents a theoretical proof that flattening of yield curves for par bonds is inevitable for long maturities. This proof implies that behavioral explanations of flattening are unnecessary. The proof also implies that the use of yields to maturity of coupon‐bearing bonds to estimate the true term structure (as well as forward rates) for long maturities has potentially infinite bias, suggesting that a greater effort should be made to directly estimate the true term structure in empirical work.

Jump to menu

Main Navigation

Search the Site / Journal

Search Keywords

Search Tips

Members' Login

Credentials

Members' Options

Site Footer

View Mobile Version